Inertia groups and abelian surfaces

A. Silverberg, Yu G. Zarhin

Research output: Contribution to journalArticlepeer-review

6 Scopus citations


This paper classifies the finite groups that occur as inertia groups associated to abelian surfaces. These groups can be viewed as Galois groups for the smallest totally ramified extension over which an abelian surface over a local field acquires semistable reduction. The results extend earlier elliptic curves results of Serre and Kraus.

Original languageEnglish (US)
Pages (from-to)178-198
Number of pages21
JournalJournal of Number Theory
Issue number1
StatePublished - Jan 2005

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory


Dive into the research topics of 'Inertia groups and abelian surfaces'. Together they form a unique fingerprint.

Cite this